We regularly report on the announcement of food and product recalls each week, the result of everything from ingredients in the product not included on the label to problems in the manufacturing process. Some of the most important product recalls to know about, meanwhile, include OTC medicines that companies must pull from shelves. As with the food recalls, these, too, could end up causing life-threatening problems, which is why the details are so important to share.
Below, you’ll find the highlights associated with two new OTC medicine recalls. One is a supplement, and the other is an over-the-counter laxative. In the first case, traces of undisclosed milk turned up in the product. While, in the second instance, the recall announcement points to unidentified microbial contamination. Among the details you’ll find below about each recall are links to the announcements, where you can read about the full situations yourself.
OTC medicine recall
First up is one from World Health Products — specifically its Jetfuel Diuretic recall from a few days ago. And it was an announcement made with the knowledge of the US Food and Drug Administration (FDA).
The danger herein is for people with milk or general lactose intolerance. This recall of certain GAT Sport Jetfuel Diuretic bottles is because the supplement was found to contain traces of milk. Also important to note is that bottles from this recall were available online via the GAT Sport website as well as Amazon — in addition to the company selling the product nationwide through various brick-and-mortar retailers.
The two specific lots included in this OTC medicine recall are:
- Jetfuel Diuretic – 90 ct Bottle; Lot code: 2003609; Exp. Date: 6/2023
- Jetfuel Diuretic – 90 ct Bottle; Lot code: 2003610; Exp. Date: 5/2023
What’s more, these are some things to know about potential allergic reactions to milk — which can include various symptoms, ranging from mild to life-threatening. Some of the signs appear immediately. Look for hives, wheezing, itching or tingling around the lips or mouth, swelling (of the lips, tongue, or throat), coughing or shortness of breath, and vomiting. Because of all that, you can presumably see why it’s important to make sure you don’t consume this product (if you’re allergic to milk or lactose, that is).
Senna Syrup recall
The second OTC medicine recall that consumers need to know about, following the flu drug recall from mid-December, is Senna Syrup over-the-counter laxative. The company Lohxa issued a recall for a particular lot of this drug, citing potential microbial contamination as the reason.
The FDA recall announcement, available to read here, doesn’t specify what sort of microbe might have contaminated the medicine. However, the good news is that as of the time of this writing Lohxa hasn’t reported any adverse reactions from consumers to the medicine in connection with the recall. Specific groups of people, on the other hand, could potentially develop life-threatening infections.
The list of at-risk groups there includes the elderly and people with weakened immune systems. What’s more, patients with a higher risk of developing life-threatening heart inflammation are also most vulnerable to an adverse reaction here.
The company is recalling one lot of Senna Syrup 8.8mg/5ml unit-dose cups. Lohxa distributes the natural vegetable laxative in cases of 20 cartons that include 24 units each. The lot in the recall is AM1115S: NDC 50268-731-24 with an expiration date of January 2023.